Forum

Not sure about pregabalin

Hi All, Just wondering if any of yous can help me decide what to do as I want to stop taking my medication if poss. Other than supplements I’ve now got to stage where I’m only taking pregabalin, only 25mg once daily at night. I don’t really think it makes any real difference and think my general improvement in symptoms is more likely to be due to managing them better as my mental health improves, either that or coming out of a very long relapse perhaps. My symptoms are mainly fatigue, anxiety and some spasms and occ fleeting neuralgia/head pains. I’ve mentioned to docs that I want to stop it but they seem reluctant, I stopped propranolol and amytryptilline on my own one at a time over last 6 months without any problem, does anyone think it would be unwise to have a go at stopping this small dose of pregabalin as well? I would love to only take supplements, to feel like I have control to manage myself and perhaps succeed in losing some weight.

I took pregablin when I was struggling with nerve pain in my relapse. When the nerve pain was subsiding I decided to stop taking the pregablin. I came off it about 3/4 weeks ago. I am on amitriptyline only 10mg at night but that’s to help me sleep. I only took the pregablin during the relapse flare and did the same last year with my relapse. I try not to take anything extra other than supplements and I’m also starting my DMD’s in the next couple of weeks. I take supplements each day and make sure that I do exercise activities to manage my symptoms. I had no problem coming off the pregablin and the ms nurse and doctor weren’t concerned with me coming off them. As you’re only on a low dose you should be fine to stop taking them. A lot of people take nothing other than supplements and do well so good luck x

The advice in the BNF is to “taper off over at least one week” - but you are already on the very minimum dose.

Tapering off does seem to apply to people on 3-figure doses, so it would have to be your decision whether to:
a) Stop straight away
b) Go to alternate days for a week and then stop

What I would suggest is that you make sure that you have several days supply (maybe two weeks) put by just in cas you are faced with neuropathic pain. Then e-mail your MS Nurse to say what you have done - don’t ask, tell. If you have a repeat prescription handy, just in case, then you are covered.

I am on Gabapentin, and a nurse suggested pregabalin for when the Gaba does not work any more. The nurse says I am nearing maximum Gaba dose, a junior Neuro says I am already on the limit. The BNF supports the MS Nurse.

Geoff